Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hair loss
Feb 16, 2002

dear doctor:i am a woman of 38 hiv for the last 20 years on haart for the last 5 years when i was diagnose with mai nowdays on ziagen,viracept and epivir my cd4 11 and cv 49 copies i also have hep c but low liver enzimes, my hair has always been very curly and thinck but for the last 2 months is almost straight and i have lost almost half of it, what do you think i should be checking for as in spain where i live there is not much information about it. kindest regards

Response from Dr. Henry

HIV infection can cause changes in hair texture in some patients as well as hair loss. Some of the HIV medications can also impact hair. 3TC is a drug which is often well tolerated and an important part of many regimens. I have had a number of patients where it looked like 3TC clearly contributed to the hair problem. In some cases another drug can be tried (i.e. ddI capsule) but there are cases where no other decent choices are available. A visit to a dermatologist may help if there is some other scalp codition that could be contributing. Many HIV specialist have encountered this and can offer some options to try. ALso checking that your nutrtional and hormonal status (including thyroid)is often useful. KH



Previous
drug induced fatty liver
Next
prednisone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement